Alert archive / Illinois / River Flood Warnings in 2018
River Flood Warning 113, NWS Chicago, IL
NWS Chicago, IL issued this river flood warning at Sep 23, 2018, 3:06 AM CDT for Winnebago County, Illinois. It was in force for 3 days.
The area
The outline as issued.
The facts
- Issued
- Sep 23, 2018, 3:06 AM CDT (08:06 UTC)
- Expired
- Sep 26, 2018, 8:39 AM CDT
- In force
- 3 days
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- Minor
County Winnebago County, IL
The radar
The Milwaukee radar (KMKX), 81 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Pecatonica River near Shirland (SIRI2).
- Action stage
- 11 ft
- Minor stage
- 12 ft
- Moderate stage
- 14 ft
- Major stage
- 15.5 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05437050, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
307
WGUS43 KLOT 230806
FLWLOT
Flood Warning
National Weather Service Chicago/Romeoville IL
306 AM CDT Sun Sep 23 2018
...The National Weather Service in Chicago has issued a Flood Warning
for the following rivers in Illinois...
Pecatonica River near Shirland affecting Winnebago County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
Additional information can be found at weather.gov/chicago.
&&
ILC201-232005-
/O.NEW.KLOT.FL.W.0113.180923T0806Z-180924T2015Z/
/SIRI2.1.ER.180923T0445Z.180923T1800Z.180924T1415Z.NO/
306 AM CDT Sun Sep 23 2018
The National Weather Service in Chicago has issued a
* Flood Warning for
The Pecatonica River near Shirland.
* until Monday afternoon.
* At 200 AM Sunday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Impact...At 12.0 feet...Water overflows low lying areas near the
river.
&&
LAT...LON 4249 8909 4242 8907 4240 8917 4229 8934
4236 8940 4247 8922
$$8 follow-up statements
580
WGUS83 KLOT 231452
FLSLOT
Flood Statement
National Weather Service Chicago/Romeoville IL
952 AM CDT Sun Sep 23 2018
...The Flood Warning continues for the following rivers in
Illinois...
Pecatonica River near Shirland affecting Winnebago County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
&&
ILC201-240451-
/O.EXT.KLOT.FL.W.0113.000000T0000Z-180925T0000Z/
/SIRI2.1.ER.180923T0445Z.180923T1400Z.180924T1800Z.NO/
952 AM CDT Sun Sep 23 2018
The Flood Warning continues for
The Pecatonica River near Shirland.
* until Monday evening.
* At 900 AM Sunday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain nearly steady through Monday
morning...then fall to below flood stage by Monday afternoon.
* Impact...At 12.0 feet...Water overflows low lying areas near the
river.
&&
LAT...LON 4249 8909 4242 8907 4240 8917 4229 8934
4236 8940 4247 8922
$$
ACS342
WGUS83 KLOT 240105
FLSLOT
Flood Statement
National Weather Service Chicago/Romeoville IL
805 PM CDT Sun Sep 23 2018
...The Flood Warning continues for the following rivers in
Illinois...
Pecatonica River near Shirland affecting Winnebago County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
&&
ILC201-241505-
/O.EXT.KLOT.FL.W.0113.000000T0000Z-180925T0600Z/
/SIRI2.1.ER.180923T0445Z.180924T0600Z.180925T0000Z.NO/
805 PM CDT Sun Sep 23 2018
The Flood Warning continues for
The Pecatonica River near Shirland.
* until late Monday night.
* At 700 PM Sunday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and will continue.
* Forecast...The river will fall below flood stage by Monday evening.
* Impact...At 12.0 feet...Water overflows low lying areas near the
river.
&&
LAT...LON 4249 8909 4242 8907 4240 8917 4229 8934
4236 8940 4247 8922
$$416
WGUS83 KLOT 241349
FLSLOT
Flood Statement
National Weather Service Chicago/Romeoville IL
849 AM CDT Mon Sep 24 2018
...The Flood Warning continues for the following rivers in
Illinois...
Pecatonica River near Shirland affecting Winnebago County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
&&
ILC201-250348-
/O.EXT.KLOT.FL.W.0113.000000T0000Z-180926T0000Z/
/SIRI2.1.ER.180923T0445Z.180924T1215Z.180925T1800Z.NO/
849 AM CDT Mon Sep 24 2018
The Flood Warning continues for
The Pecatonica River near Shirland.
* until Tuesday evening.
* At 800 AM Monday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will remain nearly steady through Tuesday
morning and then fall to below flood stage Tuesday afternoon.
* Impact...At 12.0 feet...Water overflows low lying areas near the
river.
&&
LAT...LON 4249 8909 4242 8907 4240 8917 4229 8934
4236 8940 4247 8922
$$409
WGUS83 KLOT 250055
FLSLOT
Flood Statement
National Weather Service Chicago/Romeoville IL
755 PM CDT Mon Sep 24 2018
...The Flood Warning continues for the following rivers in
Illinois...
Pecatonica River near Shirland affecting Winnebago County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
&&
ILC201-251454-
/O.EXT.KLOT.FL.W.0113.000000T0000Z-180926T0600Z/
/SIRI2.1.ER.180923T0445Z.180924T1215Z.180926T0000Z.NO/
755 PM CDT Mon Sep 24 2018
The Flood Warning continues for
The Pecatonica River near Shirland.
* until late Tuesday night.
* At 700 PM Monday the stage was 12.2 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and is forecast.
* Forecast...The river will continue to fall to below flood stage by
Tuesday evening.
* Impact...At 12.0 feet...Water overflows low lying areas near the
river.
&&
LAT...LON 4249 8909 4242 8907 4240 8917 4229 8934
4236 8940 4247 8922
$$242
WGUS83 KLOT 251414
FLSLOT
Flood Statement
National Weather Service Chicago/Romeoville IL
914 AM CDT Tue Sep 25 2018
...The Flood Warning continues for the following rivers in
Illinois...
Pecatonica River near Shirland affecting Winnebago County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
&&
ILC201-260414-
/O.EXT.KLOT.FL.W.0113.000000T0000Z-180926T0900Z/
/SIRI2.1.ER.180923T0445Z.180924T1215Z.180926T0300Z.NO/
914 AM CDT Tue Sep 25 2018
The Flood Warning continues for
The Pecatonica River near Shirland.
* until late tonight.
* At 900 AM Tuesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
tonight.
* Impact...At 12.0 feet...Water overflows low lying areas near the
river.
&&
LAT...LON 4249 8909 4242 8907 4240 8917 4229 8934
4236 8940 4247 8922
$$
ACS701
WGUS83 KLOT 260303
FLSLOT
Flood Statement
National Weather Service Chicago/Romeoville IL
1003 PM CDT Tue Sep 25 2018
...The Flood Warning continues for the following rivers in
Illinois...
Pecatonica River near Shirland affecting Winnebago County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
&&
ILC201-261200-
/O.EXT.KLOT.FL.W.0113.000000T0000Z-180926T1200Z/
/SIRI2.1.ER.180923T0445Z.180924T1215Z.180926T0600Z.NO/
1003 PM CDT Tue Sep 25 2018
The Flood Warning continues for
The Pecatonica River near Shirland.
* until Wednesday morning.
* At 900 PM Tuesday the stage was 12.1 feet.
* Flood stage is 12.0 feet.
* Forecast...The river will continue to fall to below flood stage by
early Wednesday.
* Impact...At 12.0 feet...Water overflows low lying areas near the
river.
&&
LAT...LON 4249 8909 4242 8907 4240 8917 4229 8934
4236 8940 4247 8922
$$614
WGUS83 KLOT 260757
FLSLOT
Flood Statement
National Weather Service Chicago/Romeoville IL
257 AM CDT Wed Sep 26 2018
...The Flood Warning continues for the following rivers in
Illinois...
Pecatonica River near Shirland affecting Winnebago County
.Synopsis...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
&&
ILC201-261425-
/O.EXT.KLOT.FL.W.0113.000000T0000Z-180926T1425Z/
/SIRI2.1.ER.180923T0445Z.180924T1215Z.180926T0825Z.NO/
257 AM CDT Wed Sep 26 2018
The Flood Warning continues for
The Pecatonica River near Shirland.
* until this morning.
* At 200 AM Wednesday the stage was 12.0 feet.
* Flood stage is 12.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
early this morning.
* Impact...At 12.0 feet...Water overflows low lying areas near the
river.
&&
LAT...LON 4249 8909 4242 8907 4240 8917 4229 8934
4236 8940 4247 8922
$$225
WGUS83 KLOT 261339
FLSLOT
Flood Statement
National Weather Service Chicago/Romeoville IL
839 AM CDT Wed Sep 26 2018
...The Flood Warning is cancelled for the following rivers in
Illinois...
Pecatonica River near Shirland affecting Winnebago County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message...If you encounter a flooded roadway...turn around and
find an alternate route.
&&
ILC201-261409-
/O.CAN.KLOT.FL.W.0113.000000T0000Z-180926T1425Z/
/SIRI2.1.ER.180923T0445Z.180924T1215Z.180926T1130Z.NO/
839 AM CDT Wed Sep 26 2018
The Flood Warning is cancelled for
The Pecatonica River near Shirland.
* At 800 AM Wednesday the stage was 11.9 feet.
* Flood stage is 12.0 feet.
* Fell below flood stage at 6:30 AM Wednesday.
* Forecast...The river will continue to fall to 11.8 feet by Thursday
morning.
* Impact...At 12.0 feet...Water overflows low lying areas near the
river.
&&
LAT...LON 4249 8909 4242 8907 4240 8917 4229 8934
4236 8940 4247 8922
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Sep 23, 3:01 AM CDT, 5 minutes earlier.
Area forecast discussion, Sep 23, 3:01 AM CDT, 5 minutes before
Area Forecast Discussion National Weather Service Chicago/Romeoville, IL 301 AM CDT Sun Sep 23 2018 .SHORT TERM... 239 AM CDT Through tonight... High pressure over the Great Lakes will provide fair weather and a light east wind through the day today. Temperatures are expected to top out in the low to mid 70s today, though areas near the lake will be held in the 60s with onshore flow. Outside of a couple passing high clouds today, should see plenty of sunshine. Clear skies continue into tonight and overnight lows will bottom out in the 50s for most areas, but a few of the typically cooler spots may drop into the 40s. BMD && .LONG TERM... 301 AM CDT Monday through Saturday... First item of interest in the long term is a subtle southern stream disturbance (which has origins from TD 19E) progged to move into the lower Ohio Valley region Monday. Guidance continues to suggest the vast majority of the forcing and resultant precip with this wave will pass south of our CWA. However, increasing southerly flow should transport moisture back north into our area and with the glancing blow from the shortwave trough likely supporting at least a chance of scattered showers Monday afternoon and night, mainly southeast half of the CWA. Lapse rates and instability are progged to be quite weak and given the weak forcing have pulled the thunderstorm chances from the forecast Mon afternoon and night. Low and mid level flow is progged to veer in the wake of this southern stream wave, which should slow the northward transport of moisture into the area ahead of a stronger cold front progged to move across the region Tuesday afternoon and evening. Plume of somewhat steeper lapse rates are progged to advect east into the area ahead of this next system and should support moderate instability ahead of the cold front. Stronger frontal forcing and respectable height falls should support QLCS development along the front Tuesday afternoon and evening. Moderate instability and seasonably strong winds aloft, albeit unidirectional, could allow for some threat of locally damaging winds with the QLCS. Quick hitting shot of seasonably chilly air will filter into the region behind the front midweek, but pattern for the time being looks to remain progressive with another northern stream shortwave progged to track across southern Canada later in the week. Southerly winds will allow for a moderation in temps ahead of the next cold front, however the first front should push the deeper, quality moisture well to our south. Return flow duration looks limited and so precip chances with the front Thursday night look minimal. Forecast uncertainty grows heading into the weekend with some indications that Thursday front won't make it terribly far south before stalling out as another shortwave trough ripples through the zonal flow into the region. Precip, thunder chances, and temps will all hinge on where the front ends up next weekend and at this distance there is just too much uncertainty to justify making any changes to the blended model guidance solution which has increasing rain chances. If front remains to our south and we're raining, then high temps could struggle to get out of the 50s, so there should probably be an asterisk next to Saturday's high temps forecast in the upper 60s/lower 70s noting the potential for much cooler conditions depending on how things evolve. - Izzi && .AVIATION... For the 06Z TAFs... Ridge of high pressure will remain over the Great Lakes through the TAF period providing light easterly flow and VFR conditions. Winds will be light and at times variable overnight, but should pick up to around 10 kt late morning or early afternoon, then diminish again with sunset. BMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...None. IN...None. LM...None. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Sep 22, 2:48 PM CDT, 12 hours 18 minutes before
Hazardous Weather Outlook National Weather Service Chicago/Romeoville IL 248 PM CDT Sat Sep 22 2018 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 232000- Winnebago-Boone-McHenry-Lake IL-Ogle-Lee-DeKalb-Kane-DuPage-Cook- La Salle-Kendall-Grundy-Will-Kankakee-Livingston-Iroquois-Ford- Lake IN-Porter-Newton-Jasper-Benton- 248 PM CDT Sat Sep 22 2018 /348 PM EDT Sat Sep 22 2018/ This Hazardous Weather Outlook is for portions of North Central Illinois...Northeast Illinois and Northwest Indiana. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Monday and Tuesday... Limited Thunderstorm Risk. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be necessary through tonight. LMZ740>745-232000- Winthrop Harbor to Wilmette Harbor- Wilmette Harbor to Northerly Island- Northerly Island to Calumet Harbor-Calumet Harbor to Gary- Gary to Burns Harbor-Burns Harbor to Michigan City- 248 PM CDT Sat Sep 22 2018 This Hazardous Weather Outlook is for portions of the Illinois nearshore waters of Lake Michigan and the Indiana nearshore waters of Lake Michigan. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Monday and Tuesday... Limited Thunderstorm Risk. Wednesday... Hazardous conditions for small craft are likely. Rodriguez Visit us at http://weather.gov/chicago Follow us on Facebook, Twitter, and Youtube at: www.facebook.com/nwschicago www.twitter.com/nwschicago www.youtube.com/nwschicago
Nearby
River Flood Warnings in Illinois, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.